Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 111, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 15, 2007, 8:08 PM MDT for Dawes County, Nebraska. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2007, 8:08 PM MDT (02:08 UTC)
- Expired
- Aug 15, 2007, 9:00 PM MDT
- In force
- 52 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Dawes County, NE
The radar
The Rapid City radar (KUDX), 134 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 2.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -289 J/kg
- Mixed-layer LCL
- 2958 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 160211 SVRCYS NEC045-160300- /O.NEW.KCYS.SV.W.0111.070816T0208Z-070816T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 808 PM MDT WED AUG 15 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA... THIS WARNING DOES NOT INCLUDE THE CITY OF CHADRON. * UNTIL 900 PM MDT * AT 805 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE CENTER OF THIS STORM WAS JUST ACROSS THE STATE LINE...ABOUT 14 MILES NORTH OF CHADRON. STRONG WINDS FROM THE STORM WILL AFFECT NORTHEAST DAWES COUNTY. THE SEVERE STORM WAS MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN DAWES COUNTY THROUGH 900 PM MDT DAMAGING WINDS CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A STURDY BUILDING AND AVOID WINDOWS. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4297 10306 4286 10307 4286 10281 4296 10282 $$ WEILAND
2 follow-up statements
000 WWUS55 KCYS 160243 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 833 PM MDT WED AUG 15 2007 NEC045-160300- /O.CON.KCYS.SV.W.0111.000000T0000Z-070816T0300Z/ DAWES NE- 833 PM MDT WED AUG 15 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT FOR NORTHEASTERN DAWES COUNTY... AT 831 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES NORTHEAST OF CHADRON AND MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE EFFECT RURAL AREAS OF NORTHEAST DAWES COUNTY. A GUST OF 52 MPH WAS REPORTED AT THE CHADRON AIRPORT AT 811 PM. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4297 10306 4286 10307 4286 10281 4296 10282 $$ DD
000 WWUS55 KCYS 160257 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 854 PM MDT WED AUG 15 2007 NEC045-160304- /O.EXP.KCYS.SV.W.0111.000000T0000Z-070816T0300Z/ DAWES NE- 854 PM MDT WED AUG 15 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAWES COUNTY EXPIRES AT 900 PM MDT... THE SEVERE STORM HAS WEAKENED AND MOVED EAST OF NORTHEASTERN DAWES COUNTY. THE THREAT FOR STRONG WINDS WITH THE STORM HAS ENDED AND SO THE WARNING WILL BE ALOWED TO EXPIRE. LAT...LON 4297 10306 4286 10307 4286 10281 4296 10282 $$ WEILAND
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:15 PM MDT, 4 hours 53 minutes earlier.
Area forecast discussion, Aug 15, 3:15 PM MDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 315 PM MDT WED AUG 15 2007 .SHORT TERM...TONIGHT THROUGH FRIDAY...LIGHT WEST/NORTHWEST FLOW ALOFT CONTINUES OVER CWA CURRENTLY. ONE SHORTWAVE TROUGH MOVED INTO NORTHEAST CO AT MIDDAY TAKING CLOUDS AND SHOWERS AWAY WITH IT TEMPORARILY...BUT ANOTHER SHORTWAVE IS NEAR WESTERN WY BORDER. MOIST AND UNSTABLE AIR REMAINS IN PLACE AND A WEAK COLD FRONT WILL BE MOVING SOUTH ACROSS EASTERN CWA...SO SCATTERED TSTMS STILL IN THE OFFING FOR THIS EVENING. A FEW SHOWERS/TSTMS WILL LINGER OVER PARTS OF EASTERN CWA OVERNIGHT BEHIND THE WEAK COLD FRONT. ON THURSDAY...UPPER RIDGE BUILDS OVER THE CWA WITH SURFACE WINDS RETURNING TO SSE. MODELS ARE SHOWING MORE INSTABILITY HANGING AROUND AND BETTER LOW LEVEL THETA-E THAN TODAY...SO KEPT LOW POPS GOING MAINLY OVER NORTHERN/WESTERN CWA. NOT ALL THAT MUCH CHANGE ON FRIDAY...TEMPS WILL BE A FEW DEGREES WARMER AND THERE WILL BE SLIGHTLY BETTER INSTABILITY FOR ANOTHER ROUND OF AFTERNOON TSTMS. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY UPPER RIDGE WILL REMAIN OVER THE NORTHERN AND CENTRAL PLAINS THROUGH TUESDAY. THE UPPER RIDGE WILL THEN MOVE INTO THE UPPER GREAT LAKES REGION TUESDAY NIGHT THROUGH WEDNESDAY. WESTERLY FLOW WILL OCCUR ALOFT TUESDAY AND TUESDAY NIGHT AS AN UPPER TROUGH MOVES ACROSS SOUTHERN CANADA. SW FLOW WILL DEVELOP ALOFT WEDNESDAY AS AN UPPER LOW MOVES INTO THE ID. WITH MONSOONAL FLOW CONTINUING TO STREAM INTO THE AREA...WILL GO WITH A CHANCE OF LATE DAY THUNDERSTORMS ACROSS THE CWA FRIDAY EVENING THROUGH SUNDAY EVENING. THEN AS MONSOON MOISTURE DECREASE ACROSS THE AREA...WILL LIMIT CHANCE THUNDERSTORMS TO WEST OF THE LARAMIE RANGE MONDAY. TUESDAY AND WEDNESDAY LOOK DRY AS MONSOON FLOW STAYS TO THE SOUTH AND DOWNSLOPE WINDS OCCUR AT THE SURFACE. HIGH TEMPERATURES WILL BE FROM 3 TO 6 DEGREES ABOVE NORMAL THROUGH THE PERIOD. && .AVIATION...VFR CONDITIONS EXPECTED THROUGH THURSDAY NIGHT EXCEPT LOCAL MVFR CEILINGS/VSBYS IN TSTMS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && JLH/KMD
Hazardous weather outlook, Aug 15, 10:55 AM MDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1055 AM MDT WED AUG 15 2007 WYZ059>070-161130- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1050 AM MDT WED AUG 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SOME LIGHT RAIN SHOWERS WILL PERSIST THIS MORNING EAST OF I-25. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND CONTINUE INTO THE EVENING. WHILE THE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE...BRIEF HEAVY RAIN AND WIND GUSTS TO 40 MPH WILL ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF LATE DAY THUNDERSTORMS THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-161130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1055 AM MDT WED AUG 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE PANHANDLE THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. WHILE SEVERE THUNDERSTORMS ARE NOT LIKELY...SOME OF THE STORMS WILL BECOME STRONG ENOUGH TO PRODUCE SMALL HAIL...LOCALLY HEAVY RAIN AND BRIEF WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF LATE DAY THUNDERSTORMS THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JLH
In the hours before
Special weather statement, Aug 15, 5:04 PM MDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 504 PM MDT WED AUG 15 2007 WYZ060-160115- NIOBRARA- INCLUDING THE CITY OF...LUSK 504 PM MDT WED AUG 15 2007 A STRONG THUNDERSTORM IS LOCATED IN NORTHWEST NIOBRARA COUNTY. THIS STORM WILL MOVE TO THE EAST AT 15 MPH AND ACROSS THE NORTHERN SECTION OF THE COUNTY. THIS STORM WILL REACH SHOULD MOVE NEAR MULE CREEK JUNCTION BY 7 PM. RAINFALL TO A QUARTER OF AN INCH...MARBLE SIZE HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED. DEAL
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.